MAUDE Adverse Event Report: BIOMET 3I 3I T3 WITH DCD TAPERED IMPLANT 4/3 X 11.5MM; DENTAL IMPLANT

BIOMET 3I 3I T3 WITH DCD TAPERED IMPLANT 4/3 X 11.5MM; DENTAL IMPLANT
Model Number BNPT4311
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that due to poor implant placement due to poor stability of the surgical splint, lingual perforation occurred, and the implant was removed.Tooth location 31.Implant placed at 80 n torque and 800 rpm.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).
 
Additional Manufacturer Narrative
The complaint reported that due to poor implant placement due to poor stability of the surgical splint, lingual perforation occurred, and the implant was removed.Tooth location 47.Implant placed at 80 n torque and 800 rpm.One 3i t3 with dcd tapered implant, (bnpt4311) was returned for investigation (see images attached).Visual/physical evaluation of the as returned product identified signs of use but no apparent signs of malfunction.Functional testing could not be performed due to that nature of the device and event.Dhr review was completed for the subject lot number 2022010192.No deviations or non-conformance's, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2022010192 for similar events and no other complaint was identified.The customer did not submit images for the reported event.Review of appropriate documentation: per the applicable ifu, ¿biomet 3i dental implants should not be placed in patients where the remaining jawbone is too diminished to provide adequate implant stability¿.Based on the investigation and risk management file review, the most likely root causes determined from the investigation were improper techniques used and patient factors.Therefore, based on the available information, device malfunction has not occurred.Additionally, the reported event could not be verified as the exact details of event were unknown/unverifiable.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
It was reported that due to poor implant placement due to poor stability of the surgical splint, lingual perforation occurred and the implant was removed.Tooth location 31.Implant placed at 80 n torque and 800 rpm.

Brand Name
3I T3 WITH DCD TAPERED IMPLANT 4/3 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16675361
Report Number0001038806-2023-00658
Device Sequence Number12099142
Product Code DZE
UDI-Device Identifier00844868028338
UDI-Public(01)00844868028338(17)270405(10)2022010192
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K122300
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberBNPT4311
Device Catalogue NumberBNPT4311
Device Lot Number2022010192
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2023
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date04/04/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic